I've been using 0.05% hydrocortisone for about 15 years around my eyes...
When I was 13 my eyelids began to swell and rash due to allergies. The only solution I ever found was to use a potent hydrocortisone cream each morning. While this worked, and I managed to clear up my lower eye lids, I've been dependant on it to keep my upper eyelids clear for 15 years. My skin is definitely much thinner around my eyes, it appears darkened and recessed. I don't fret about it, but I do worry that this is a really poor solution to the eyelid problem. At this point I do believe I should worry about it, any ideas on what alternatives I could suggest to a doctor if they tell me to just keep using the topical steroid?
Topical steroids are actually very safe when used correctly. These are used to suppress the inflammation in the skin. Although they are not a cure, they do control and relieve the symptoms, such as swelling, itching and redness. The skin on the face is thinner and absorbs steroid more easily, making it more vulnerable to damage by the steroid. The most common side effect is thinning of the skin, and fine blood vessels may swell and become prominent under the skin surface. It is best to discuss your treatment options and alternatives with your dermatologist. Following physical examination and your medical history, your dermatologist can reach a clinical diagnosis and can formulate the best treatment for you. Take care and keep us posted.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.